Ask a doctor

Restylane - Headache, Diarrhea?

i had restylane 5 days ago; 4 hours after I felt light headed and arms/legs weak; the next day I got a terrible headache; day 5 the headache is subsiding but my arms feel numb and tingly. I would like it removed; can I? what is the best course of action. Julie

Doctor Answers (4)

Feeling ill following Restylane treatment

+1

Hello, and sorry to hear about the side effects you are experiencing. These symptoms are coincidental, and are not likely caused by your Restylane treatment. I would recommend an exam by your physician as soon as possible, as your symptoms may be caused by a separate issue that requires attention. If you are unhappy with your appearance following the treatment, it is possible to remove the Restylane with the enzyme hyaluronidase. Thank you, and I hope you feel better!

Web reference: http://www.spaldingplasticsurgery.com/fillers-and-injectable/restylane/

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Removing Restylane

+1

Yes, you can have Restylane removed, however, it's not likely the cause of your flu-like symptoms you say you're experiencing 4 hours after Restylane was injected. It sounds like you either have a touch of the flu or need to visit your primary care provider if your problems worsen or persist.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Side Effects of Restylane

+1

After treatment, you might have some swelling, redness, pain, bruising, or tenderness. These are typically mild in severity and normally last less than 7 days in nasolabial folds and less than 14 days in lips. Swelling may be more likely in patients under 36 years, and bruising may be more likely in patients over 35 years. Rarely, the doctor may inject into a blood vessel, which can damage the skin. Although rare, red or swollen small bumps may occur. If you have had facial cold sores before, an injection can cause an outbreak. Headaches and diarrhea are not commonly reported side effects of the treatment. I believe your symptoms are being caused by something other than the Restylane. I would suggest speaking with your regular physician about this issue. 

Scottsdale Plastic Surgeon
5.0 out of 5 stars 87 reviews

Restylane, Headache, Diarrhea

+1

You did not mention where on your body you had Restylane injected, but I'm assuming it was somewhere on your face.  I cannot attribute the symptoms you are describing to the Restylane.  Perhaps you have a viral illness or have something else going on.  Please see your regular doctor for a complete check up.  It is possible to dissolve Restylane with Hyaluronidase, but it may not be necessary in your case.

Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...